Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Is there any androgel or other drug for women with low testosterone?

User rating for this question
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
is there an androgel or other drug for women with low testosterone since estratest is off the market? Is there a charge for an anwser? XXXXXXX
Posted Sun, 31 Mar 2013 in Women's Health
Answered by Dr. Surendiran Gaj 2 hours later

Thanks for writing to us,

No, testosterone based formulations are available in market only for men. FDA(Food and Drug Administration ) had cancelled the use of testosterone based combinations in women for its side effects in most of the countries.

But, the use of low dose methyl testosterone a form of testosterone(in limited conditions) is allowed in post oophorectomy (ovaries removed) and underactive pituitary gland patients.

Contact your primary physician, if you are essentially in need of the testosterone supplement. He may help you out knowing your condition.

No, you won’t have to pay for this answer as you already paid for this question , you can also ask follow up questions.

Let me know if you have further questions,
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor